Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 308, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2003, 5:57 AM CDT for Bell County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 5:57 AM CDT (10:57 UTC)
- Expired
- Jun 15, 2003, 7:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS54 KFWD 151057
SVRFTW
TXC027-151200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
557 AM CDT SUN JUN 15 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 700 AM CDT
* AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MORGANS POINT RESORT...
MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELTON AROUND 615 AM CDT
TROY AROUND 620 AM CDT
TEMPLE AROUND 630 AM CDT
LITTLE RIVER-ACADEMY AROUND 635 AM CDT
HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.
LAT...LON 3100 9708 3088 9735 3117 9759 3129 9750
3119 9723
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:48 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 15, 5:48 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 548 AM CDT SUN JUN 15 2003 .AVIATION DISCUSSION... EXPECT TEMPO TSRA WITH OCNL MVFR CIGS/VSBY AT KACT THIS MORNING...WITH MAINLY IFR CONDITIONS AT KFTW/KDAL/KDFW. SOME LIGHT RAIN MAY AFFECT KDAL EARLY THIS MORNING AS UPPER LOW JUST SOUTHWEST OF AREA DRAWS MOISTURE NORTH. BEST CHANCE FOR CONVECTIVE REDEVELOPMENT THIS AFTERNOON WILL BE SOUTH AND EAST OF TAF SITES...BUT EXPECTED COVERAGE WARRANTS INCLUSION OF A PROB GROUP AT KACT BEGINNING MID AFTN. OTHERWISE XPCT LIGHT NORTHERLY FLOW TO PERSIST. COULD BE SOME 4-5SM BR EARLY MON MORN WITH MOIST GROUND AND LIGHT SURFACE WIND. .UPDATED PUBLIC DISCUSSION ISSUED AT 515 AM CDT... AFTER DISCUSSION WITH SPC...AGREE THAT SEVERE POTENTIAL IS DIMINISHING OVER SRN ZONES AND PREVIOUS SVR TSTORM WATCH WAS ALLOWED TO EXPIRE AT 5 AM. NO FURTHER WATCHES ANTICIPATED THIS MORNING... THOUGH ISOLATED DIME HAIL/GUSTY WINDS TO 50 MPH STILL POSSIBLE ALONG LEADING EDGE OF MCS. LOCALLY HEAVY RAIN POSSIBLE AS WELL WHICH IS ALREADY IN FORECASTS. WILL SEND UPDATES ASAP TO REMOVE PREVIOUS WATCH FROM FAR SWRN ZONES. .EARLY MORNING PUBLIC DISCUSSION 355 AM CDT... MAIN SURFACE BOUNDARY REMAINS DRAPED E-W FROM NEAR JUNCTION...TO BETWEEN WACO AND AUSTIN...TO NEAR LUFKIN AS OF 08Z WITH WEAK MOISTURE CONVERGENCE/INSTABILITY AXIS WELL IN LINE WITH THIS FEATURE AS CUT-OFF UPPER LOW DRIFTS SEWD ACROSS THE RED RIVER. COUPLE OF COMPLEXES THIS MORNING LOOKING TO CONVERGE ON FAR S/SE ZONES THIS MORNING WHERE I/LL HAVE LIKELY POPS/LOCALLY HEAVY RAIN THIS MORNING WITH PATCHY FOG POSSIBLE IN WORKED OVER AIRMASS OVER NRN ZONES WITH MOIST SOILS AND SOME PARTIAL CLEARING BY DAYBREAK. UPPER LOW WILL CONTINUE TO TRACK TOWARDS LOWER MS VALLEY THROUGH MONDAY WHICH SHOULD LEND TO CHANCES OF DIURNAL CONVECTION EAST OF I-35 THROUGH THE PD AND CLOSER TO WHERE STATIONARY BOUNDARY WILL BE DRAPED (ACROSS SE/E-CENTRAL TX). IN BEHIND UPPER LOW AND NORTH OF THE BOUNDARY...NLY FLOW WILL BEGIN TO ENTRAIN IN RELATIVELY DRIER AIR WHICH COMBINED WITH SUBSIDENCE BEHIND GRADUALLY DEPARTING UPPER LOW...SHOULD LEND TO A DECREASE IN OUR RAIN CHANCES WRN 2/3 OF N TX AND HAVE TRENDED THIS ACCORDINGLY PER SURROUNDING OFFICES/GRIDS. THIS WILL GENERALLY BE CLOSE TO MOS ON TEMPS...AND A LITTLE ABOVE ON POPS THROUGH MON NIGHT. *THANKS TO EWX/HGX FOR COORD THIS MORNING* OTHERWISE...WILL CONTINUE WITH GRADUAL WARMING TREND THROUGH NEXT WEEKEND WITH LOW 90S RETURNING TO MOST OF THE AREA...AS HEIGHTS SLOWLY RISE AND LIGHT SLY FLOW RETURNS THE AREA TO MORE NORMAL CONDITIONS FOR MID JUNE. THE DIURNAL CHANCES FOR A STRAY STORM OR TWO WILL OCCUR THROUGH THE PD. FCSTID = 05/ DFW 85 69 87 69 / 30 20 20 10 ACT 88 68 89 68 / 40 20 20 10 PRX 84 69 86 68 / 40 40 30 10 DTO 85 69 87 69 / 30 20 20 10 TKI 85 69 87 69 / 30 20 20 10 DAL 85 69 87 69 / 30 20 20 10 TRL 85 69 86 69 / 50 30 30 10 CRS 86 69 87 68 / 60 40 30 10 TPL 88 69 89 68 / 60 30 30 20 .FWD... TX...NONE.
Hazardous weather outlook, Jun 15, 4:30 AM CDT, 1 hour 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING ACROSS THE SOUTHEAST PART OF NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM KILLEEN TO CANTON. LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE WEATHER THREATS. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THUNDERSTORMS THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REST OF NORTH TEXAS THROUGH TONIGHT. SMALL HAIL...CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN WILL BE POSSIBLE. A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH TEXAS TODAY. THE GREATEST CONCENTRATION OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEAST PART OF NORTH TEXAS THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS FORECAST FOR ALL AREAS THROUGH TONIGHT AS THE INFLUENCE OF THE UPPER LEVEL SYSTEM LINGERS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY FOR THE NEXT WEEK. MOST OF THE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS AND DIMINISH DURING THE EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH NOON IN AREAS SOUTHEAST OF A LINE FROM KILLEEN TO CANTON. 09
In the hours before
Local storm report, Jun 15, 1:59 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM CARLTON TX 60 MPH TSTM GUST
06/15/03 HAMILTON REPORTED BY SHERIFF OFFICE
0155 AM HICO TX 0.88 INCH HAIL
06/15/03 HAMILTON REPORTED BY SHERIFF OFFICELocal storm report, Jun 15, 2:36 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0236 AM AQUILLA TX WIND DAMAGE
06/15/03 HILL TREES DOWN NEAR AQUILLALocal storm report, Jun 15, 3:32 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 AM WEST TX WIND DAMAGE
06/15/03 MCLENNAN TREE LIMBS DOWN - REPORTED
BY S.O.Local storm report, Jun 15, 3:37 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0327 AM MCGREGOR TX 0.88 INCH HAIL
06/15/03 MCLENNAN AT MCGREGOR AIRPORT -
REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, Jun 15, 4:40 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 AM NORTH OF TROY TX 0.75 INCH HAIL
06/16/03 BELL REPORTED BY PUBLIC.Local storm report, Jun 15, 4:41 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 AM BRUCEVILLE-EDDY TX 1.00 INCH HAIL
06/15/03 MCLENNAN REPORTED BY EMERGENCY
MANAGEMENT NEAR
BRUCEVILLE-EDDY VICINITYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 44 min |
| Jun 14, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| Jun 14, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 58 min |
| Jun 14, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| Jun 14, 11:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 45 min |
| Jun 14, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 52 min |
| Jun 14, 11:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 61 min |
| Jun 15, 1:30 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 60 min |
| Jun 15, 1:45 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Jun 15, 2:10 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 65 min |
| Jun 15, 2:18 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 42 min |
| Jun 15, 2:37 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Jun 15, 3:01 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 59 min |
| Jun 15, 4:44 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.